Related Experiment Video
Updated: Jun 4, 2026

Osmotic Minipump Implantation for Increasing Glucose Concentration in Mouse Cerebrospinal Fluid
Published on: April 7, 2023
[Cognitive impairment probably related to repeated episodes of hypoglycemia. Report of one case]
Andrés Aizman1, Luis Manuel Sanhueza A, Mirentxu Iruretagoyena
1Departamento de Reumatología, Facultad de Medicina, Pontificia Universidad Católica de Chile, Santiago, Chile.
Abstract:
We report a 78 year-old diabetic woman, treated with gliburide and metformin, consulting in the emergency room for a non fuctuating impairment in consciousness. She had a history of similar episodes in the last two months. A brain CAT scan showed an old putamen lacunar infarction. Noteworthy was the presence of a low glycosilated hemoglobin level of 5.2%. Hypoglycemic medications were discontinued and the patient was discharged in good conditions. After six months of follow up, the patient did not have further episodes of impairment of consciousness.
Related Concept Videos
Hypoglycemia
Hypoglycemia and Glucagon
Hyperglycemia
Type I Diabetes III: Clinical Manifestations
Hepatic Encephalopathy
Dementia l: Introduction

